I don't know how high your BP was before the medication but I can tell you some things that might happen. First of all your blood pressure will probably go up again unless it was caused by something like obesity, poor diet and you've corrected those things.
Then if your BP is high, you could likely cause damage to your heart and kidneys. I have a dear friend who has high BP and went on meds. He stopped them because they interfered with his love life if you know what I mean. Problem is his kidneys were then destroyed and he was on dialysis for ages until he got a kidney transplant. Happy ending, right? No, that kidney failed, he was on dialysis again for years until he got another kidney. Ouch. Now he takes lots of pills every day instead of his one little blood pressure pill. Not a good trade in my opinion.
Well I fully agree with Ireneo on this one ! shes right ..
I was on good ol Toprol xl for about 6.5 years with DIovan ! bad combo ! I suffered for years, on these idiot drugs. I tryed a few times to get off the meds - however blood pressure spiked high on me - and I had massive dizzy spells happen - due to h.b.p
shes right on the mark, about kidneys damage - and heart damage due to b.p being high
and untreated - as well the arteries get damaged too and clogged up. as the blood pounds threw the vains to the heart ! alot of damage can happen ! untreated ..
The best thing to do, if your unhappy with Toprol is to get the medication changed to another type - if your doctor is unwilling to help ,or refuses to change the meds ,seek another Doctor ! with my insurance plan, I had to go outside of the fold ,for help - and pay out of my pocket to get off the Toprol -
also with Toprol and any beta blocker , you must ween off it slow and easy .. little at a time inorder to get off it - I have tryed now 8 diffrent Natural meds for h.b.p and none really worked well . each time I got off my b.p meds - even for 1day ! my b.p spiked
high on me !! and who wants a heart attack or storke ! not me !!
so back on the meds - with alot of people who take b.p meds , the big problem is
Side Effects ! so we all must try and find something to counter act the side effects .
or stop them from happening. I take Natural Calm powder drink daily - and also drink 1
coke (soda pop) per day - it takes the edge off the drugs for me .. sounds stupid but it
works wonders ..
also eatting helps , before and after you take any pills , as iv noticed I get less side effects with a full belly. plus I feel better.. (most times )
I forgot to ask you , do have side effects ? are you taking toprol alone ? without another
I was on 200mg per day plus 40mg diovan .. bp was down to normal levels. and held
but wow !! the side effects drove me up a wall.. I can understand wanting to get off the
yep best to ask your doctor to switch the meds if your having problems
or seek another Doctor if hes the problem .. dont give up on yourself ! there is light at the end of the tunnel.
Hope I helped you
Been there Done that ! Booger the nose
Had Myocarditis from viral infection 2-years ago had some A-Fib 9-months later and great recovery from that after electrocardioversion. Just after the Myo & Afib started I was on coreg 6.25mg twice a day (12.5mg) with digoxin .25mg which seemed to give me a full recovery after 1-year (EF was up from <25 to 40% breathing normal), stopped the coreg last December and the Digoxin due to the recall in April, only to start new symptoms of bad breathing and EF of <25. By end of April. I have never had high Blood Pressure always around 120/80 or chest pains even during the myocarditis. Catheter reults during the myo showed no artery problems or any scars on the heart just a weakened heart function LVEF.
Moved out of state since last year. New cardiologist in my new town placed me on Toprol 25 mg per day with 1- Aspirin and lisinopril 2.5mg per day. The toprol with the lisinopril makes my head feel like it will explode, dizzy lightheaded. My BP is now always down at 96/58 + or - 5-points. Are these normal symptoms with toprol. This new cardio seems to swear by the toprol but I tolerated the Coreg much better and it seemed to help me recover along with the digoxin. On this new mix of meds my EF has stayed at <25 for last 3-months and my breathing still ***** due to the intermittent a-fib and arrythmia's. This last week, I am feeling very good other than the med side effects. You mentioned that you have had some severe side effects, what are your effects like please? I am going to a new doctor on Thursday for a second opinion on the meds and regarding the ICD that the other cardio wants me to consider. Thanks for posting your notes and for any advice you may have on the toprol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.